Hail, Dunklin
- When
- July 26, 1:00 PM CST to 1:10 PM CST
- Where
- Dunklin County, Clarkton
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.450, -89.970
Estimated 0.75 inch hail fell in Clarkton, Dunklin County.
Thunderstorms developed along an outflow boundary near the Kentucky/Missouri border. Some hail fell over parts of the Missouri Bootheel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Thunderstorms developed along an outflow boundary near the Kentucky/Missouri border. Some hail fell over parts of the Missouri Bootheel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 26, 11:51 AM CST, 1 hour 9 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
1251 PM CDT Tue Jul 26 2022
.DISCUSSION...
Cold front remains stalled to the north. An outflow boundary is
working into areas along the KY/MO border with convection starting
to develop. Latest CAMs have most of this activity remaining along
or north of the borders. Dewpoints are pooling over much of the
Mid-South with values in the upper 70s in spots. Heat index
values are already clearing 105 degrees at many locations. Have
decided to upgrade areas along and west of the MS River to an
Excessive Heat Warning through this evening. Heat index values of
110 degrees or more are likely.
SJM
&&
PREV DISCUSSION... /issued 416 AM CDT Tue Jul 26 2022/
It looks like we may have some relief from the heat later on this
week. We have one...maybe two more days of heat advisories before
a front stalls over the region and should bring widespread
rainfall late Thursday and into the weekend. We will have heat
advisories for the entire Mid South today as heat indices reach up
to 110. There may be a need to upgrade to excessive heat warnings
for portions of eastern Arkansas this afternoon. Wednesday will
be a little cooler but still above normal with maybe a little bit
more of a chance of afternoon storms, but the real relief should
come the second half of the week as a front stalls out over the
region. The Weather Prediction Center has a large portion of the
area in a Slight Risk for Excessive Rainfall for Thursday. This is
a welcomed sight as we really need the rain. Some portions of the
area could see a few inches of rain through the weekend and into
early next week. This will also break the heat as temperature will
dip back into the 80s for Friday through next Monday. All we have
to do is tough out these next few days and hopefully we will see
that beneficial rain this weekend.
&&
.AVIATION...
/18z TAFs/
VFR conditions are expected to prevail through the current TAF
period. Southerly winds will be around 8 to 12 kts, with higher
gusts possible. Winds will decrease some overnight, but will
likely remain above 5 kts. Southerly winds will increase once
again on Wednesday. Isolated showers and thunderstorms will be
possible this afternoon and have included VCSH at TUP. Shower and
thunderstorm activity is expected to be more scattered on
Wednesday and have added VCSH to MEM for the afternoon hours.
KRD
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 9 PM CDT this evening for Clay-
Craighead-Crittenden-Cross-Greene-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Excessive Heat Warning until 9 PM CDT this evening for Dunklin-
Pemiscot.
MS...Excessive Heat Warning until 9 PM CDT this evening for Coahoma-
DeSoto-Tunica.
Heat Advisory until 9 PM CDT this evening for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-Tippah-
Tishomingo-Union-Yalobusha.
TN...Excessive Heat Warning until 9 PM CDT this evening for Dyer-Lake-
Lauderdale-Obion-Shelby-Tipton.
Heat Advisory until 9 PM CDT this evening for Benton TN-Carroll-
Chester-Crockett-Decatur-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Madison-McNairy-Weakley.
&&Hazardous Weather Outlook National Weather Service Memphis TN 127 PM CDT Tue Jul 26 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-272030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 127 PM CDT Tue Jul 26 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight An Excessive Heat Warning is in effect for east Arkansas, the Missouri Bootheel, extreme West Tennessee and northwest Mississippi through this evening for heat index values of 110 degrees or greater. A Heat Advisory is in effect for the remainder of the Mid-South through this evening for heat index values of 105 degrees or greater. A few strong to severe storms with gusty winds and locally heavy rainfall are possible along the Kentucky and Missouri borders through early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A heat advisory may be needed for parts of the Mid-South on Wednesday as hot and humid weather continues. A cold front will approach the area late this week and stall across the Mid-South this weekend. Locally heavy rainfall and a few strong storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Memphis TN
153 PM CDT Tue Jul 26 2022
ARZ009-MOZ113-261945-
Clay AR-Dunklin MO-
153 PM CDT Tue Jul 26 2022
...A strong thunderstorm will impact portions of northern Clay and
northeastern Dunklin Counties through 245 PM CDT...
At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Naylor, or 9 miles northwest of Corning, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Malden, Piggott, Corning, Campbell, Chalk Bluff Natural Area,
Clarkton, Reyno, St. Francis, Pollard, McDougal, Success, Datto,
Glennonville, Saint Francis, Hickoria, Twin Oaks, Palatka,
Heelstring, Valley Ridge and Chalk Bluff Battlefield Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3663 8996 3644 8996 3634 9075 3641 9075
3643 9078 3649 9077 3650 9078 3650 9022
3654 9021 3655 9019 3659 9019 3663 9015
TIME...MOT...LOC 1853Z 308DEG 14KT 3652 9067
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SJMThe Memphis radar (KNQA), 123 km away, was scanning. The volume nearest the first event began at 19:00 UTC.
1 hail. Local standard time, as filed.
Estimated 0.75 inch hail fell in Clarkton, Dunklin County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1044593.